Trouble in the bedroom can leave men feeling blue – but taking Viagra could have them seeing it, too. Picture: Reuters

London - Trouble in the bedroom can leave men feeling blue – but taking Viagra could have them seeing it, too.

The pill has been shown to affect sight, with users found to have blurry vision and abnormally large pupils. Others saw their vision impaired by an intense blue tint.

A study of 17 men who sought medical help after taking the drug Sildenafil – usually sold under the brand name Viagra, – found they suffered the problems for up to 48 hours. The patients, aged 38 to 57, had all taken the drug without a prescription and at the maximum dose of 100mg. 

Dr Cuneyt Karaarslan of the World Eye Hospital in Turkey, who wrote about the cases in the journal Frontiers in Neurology, said: "Uncontrolled and inappropriate doses should not be used or repeated."

In 2018, Britain allowed Viagra to be bought over the counter without a prescription. It combats erectile dysfunction by dilating blood vessels – but is also thought to affect an enzyme used by the eyes to create images from light signals.

A 2014 study in the South African Medical Journal indicated that approximately 31 percent of men suffer from sexual dysfunction in their lifetime.

Dr Odion Aire from The Urology Hospital, Pretoria, says the main causes of ED were either organic physical, emotional or psychological such as suppressed trauma or conflict, or a combination of both.

If you experiencing any of the problems with ED, please consult your doctor to before buying Viagra over the counter. 

Daily Mail